• mike gorman mike gorman
    June 04, 2008
    what causes swelling of hands/feet/ankles when using nicotine patches?
    mike gorman mike gorman
    June 04, 2008

FROM OUR EXPERTS

  • Martin Cane, M.D.
    Health Pro
    June 05, 2008
    Martin Cane, M.D.
    Health Pro
    June 04, 2008

    Mike,

     

    Thanks for your posted question.  Swelling of the hands, feet and ankles is not a recognized side effect of nicotine patches.  I suggest you see your physician soon for evaluation.  These symptoms may not be related to the patches at all, and may represent another underlying process that needs attention.  Other possibilities include an interaction with medication that you may be taking, or the nicotine may be complicting an underlying disease process that you might have.

     

    Your doctor will ask questions, examine you, and then be in the best position to come up with some answers or a plan to find the answers.  I hope this has been helpful.

     

    Martin Cane, M.D.


FROM OUR COMMUNITY

  • sue
    sue
    June 10, 2008
    sue
    sue
    June 04, 2008

    Thanks for your question Mike.  I agree with the Doctor's repsonse - check with your own physician to make sure all is ok.  In the meantime, it occurs to me that you may want to take a look at our material on Smoking Withdrawal.  It covers the symptoms, techniques for positive reimforment of staying nicotine free as well as the various medication available to help cessation.

     

    Hope this helps and all the best, sue

     

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.